MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SILS STITCH; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

COVIDIEN LP LLC NORTH HAVEN SILS STITCH; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number SILSSTITCH
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic total hysterectomy, on vaginal cuff closure, the needle kept breaking, which added at least an hour to the patient¿s surgery.The needle fell into the patient¿s cavity.It was retrieved via a laparoscopic grasping device but extended the case significantly and the surgeon ended up closing the vaginal cuff via hand stitch through the vaginal vault to complete the case.The procedure was converted to open due to the device problem.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.Device two was returned loaded with a broken needle in the left jaw of the device.Device two had bent blades.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the bent blade indicates that the instrument may have been exposed to an external force which bent the exposed metal bars.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILS STITCH
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7731144
Report Number1219930-2018-04131
Device Sequence Number1365672
Product Code OCW
UDI-Device Identifier20884521100029
UDI-Public20884521100029
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K090419
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberSILSSTITCH
Device Catalogue NumberSILSSTITCH
Device Lot NumberN6J0989X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/08/2018
10/11/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date10/03/2018
11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;